Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 206, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2024, 6:55 PM EDT for 9 counties in Georgia. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2024, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 30, 2024, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Hall County, GA, Lumpkin County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 153 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:55 PM EDT | TSTM WND DMG | 1 Ne Vogel State Park, GA | A tree fell and partially blocked Gainesville Hwy at Cindy Cove Rd. |
| Jul 30, 6:55 PM EDT | TSTM WND DMG | 3 Wsw Cherry Log, GA | Trees down along Boardtown Road. |
| Jul 30, 7:25 PM EDT | TSTM WND DMG | 3 Sw Nimblewill, GA | Trees down along Little Mountain Road. Additional trees down along Wesley Chapel Road. |
| Jul 30, 7:35 PM EDT | TSTM WND DMG | 3 Ssw Garland, GA | Trees down along Pony Lake Road. |
| Jul 30, 7:47 PM EDT | TSTM WND DMG | 1 Nne Hollis Lathem Res, GA | Multiple trees down along Kellie Bridge Road between Cowart Road and Love Lady Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 5:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
778
WUUS52 KFFC 302255
SVRFFC
GAC085-111-123-139-187-227-281-291-311-302345-
/O.NEW.KFFC.SV.W.0206.240730T2255Z-240730T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
655 PM EDT Tue Jul 30 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Towns County in northeastern Georgia...
Lumpkin County in north central Georgia...
Gilmer County in north central Georgia...
White County in northeastern Georgia...
Dawson County in north central Georgia...
Northwestern Hall County in north central Georgia...
Eastern Pickens County in north central Georgia...
Union County in north central Georgia...
Southeastern Fannin County in north central Georgia...
* Until 745 PM EDT.
* At 655 PM EDT, severe thunderstorms were located along a line
extending from Young Harris to near Woods Hole Shelter to near Fort
Mountain State Park, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dahlonega, Jasper, Cleveland, Dawsonville, Ellijay, Hiawassee,
Blairsville, Nelson, Young Harris, Clermont, East Ellijay, Helen,
Talking Rock, Suches, Unicoi State Park, Amicalola Falls State
Park, Robertstown, Blue Mountain Shelter, Jones Creek, and Fausett
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3482 8365 3480 8368 3476 8363 3473 8362
3472 8364 3469 8364 3465 8366 3462 8364
3460 8364 3456 8362 3438 8385 3439 8448
3480 8461 3482 8458 3483 8459 3486 8407
3499 8389 3499 8376
TIME...MOT...LOC 2255Z 340DEG 31KT 3494 8384 3477 8403 3477 8465
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:51 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 30, 6:51 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 PM EDT Tue Jul 30 2024 ...New Update for Severe Tstm Watch... .UPDATE... Issued at 647 PM EDT Tue Jul 30 2024 Have updated forecast grids and text products to include Severe Tstm Watch #574. Also increased PoPs in line with RAP guidance, which seems to have a good handle on the MCS and progression southward into the area. /SEC && .SHORT TERM... (This afternoon through Wednesday) Issued at 244 PM EDT Tue Jul 30 2024 Scattered afternoon thunderstorms will continue to develop over the coming hours now that cloud coverage has cleared enough to allow heating. Current thunderstorms are riding a boundary set up this morning generally along I-20. Ridging pattern over the central CONUS continues to deliver NW flow. Classic GA NW flow pattern is supportive of MCS maintenance well into the Southeast. Models continue to struggle to resolve convection due to cold pool support and outflow boundary influence on convection. PoPs remain indicative of scattered convection, however more widespread thunderstorms could be possible with each wave rounding the ridge. The next wave is currently over Kentucky, and should make its way to GA in the late overnight and early morning hours. Convection potential remains uncertain and highly dependent on the strength of the cold pool. Should a significant cold pool form, thunderstorms may move much further into the forecast area sooner than currently indicated. PoPs overnight remain very low across North GA to indicate uncertainty. Hazards which may develop, though remain unlikely at this time, include damaging winds, heavy rainfall, and frequent lightning. Moving into tomorrow, thunderstorms activity will again be dependent on overnight convection and early morning cloud coverage. Models continue to want to clear out skies tomorrow morning, though previous days of similar conditions tell us this is likely not realistic. Convection may be suppressed to after 2pm tomorrow, however further thunderstorm complex development remains possible. Temperatures over the coming days will be hot and humid. Highs will be in the mid to upper 90s for much of GA, but particularly in Eastern and Central GA. Dewpoints continue to sit in the 70s, so heat indices are expected to climb to 105+ tomorrow and Thursday. Thursday may see some areas approach heat indices of 110. Heat advisories have been issued for this afternoon and tomorrow afternoon. SM && .LONG TERM... (Thursday morning through next Monday) Issued at 244 PM EDT Tue Jul 30 2024 No major changes made to the extended forecast. North and central Georgia will be positioned on the "dirty" side of an upper-level ridge positioned over the western half or so of the CONUS through the period. So...in addition to diurnally- driven showers and storms almost every day, the synoptic pattern will be favorable for MCSs tracking southeastward along the eastern periphery of the ridge. Upscale growth of convection to multi-cell clusters or MCSs will pose a threat of damaging wind gusts and hail. Otherwise, afternoon/evening pulse (pop-up) showers and storms will pose the typical summertime convection hazards of frequent cloud-to-ground lightning and locally heavy rainfall. The QPF for the period generally calls for 0.5" or less, but any storms that are strong to severe and are efficient rainfall- producers (2+ inches per hour amid an environment with 1.75" to 2" of PWAT) could result in localized rainfall totals of several inches and flash flooding. A mostly to partly sunny sky and isolated to scattered coverage of showers and storms (rather than numerous to widespread) will support highs in the 90s to around 100 degrees through Saturday. Thursday and Friday look to be the most oppressive days with widespread heat index values of 105-109 degrees, with 105 degrees being the Heat Advisory threshold. Portions of eastern and central Georgia could have heat index values of 110-112 degrees, so an Excessive Heat Watch could be on the table at the midweek point. All this to say that confidence in additional heat product issuances later this week continues to increase. The National Hurricane Center (NHC) confidence in tropical cyclone formation in the next 7 days is increasing (an increase from 40% to 60%) across an area encompassing the Greater Antilles, the Bahamas, and all of Florida except the Panhandle. Martin/01 01 && .AVIATION... (18Z TAFS) Issued at 136 PM EDT Tue Jul 30 2024 Scattered showers and thunderstorms remain possible through much of the afternoon. Otherwise conditions VFR to MVFR for much of the region. SHRA to TSRA chances low tonight into the morning across North GA, not currently expected to impact South of I20 though the possibility exists. Cigs tomorrow morning may drop near 12z to SCT012. Patchy fog may also be possible north of the metro. Winds 00000KT to VRB03KT transition to 27004KT through the day tomorrow. Thunderstorm chances once again return tomorrow afternoon. //ATL Confidence...18Z Update... Low confidence tsra/shra potential overnight. Low confidence cigs tomorrow morning. Medium confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 74 98 / 80 20 10 10 Atlanta 75 95 76 97 / 80 20 10 20 Blairsville 67 89 69 91 / 70 40 10 30 Cartersville 73 95 75 97 / 80 30 10 20 Columbus 76 98 77 98 / 60 20 10 20 Gainesville 73 94 75 96 / 80 30 10 10 Macon 75 96 75 98 / 50 20 10 20 Rome 73 95 75 97 / 70 30 10 20 Peachtree City 74 95 75 97 / 70 20 10 20 Vidalia 75 96 77 97 / 70 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 8 PM EDT Wednesday for GAZ024-025- 027-035>039-046>051-056>062-066>076-078>086-089>098-102>113. Heat Advisory until 8 PM EDT this evening for GAZ036>039-049>051- 058>062-069>076-079>086-089>098-102>113. SHORT TERM...SEC LONG TERM....01 AVIATION...SM
Hazardous weather outlook, Jul 30, 2:47 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 247 PM EDT Tue Jul 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 247 PM EDT Tue Jul 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue this afternoon and overnight. A few may become strong to severe with damaging winds, in addition to frequent lightning and heavy rainfall. Localized flash flooding will be possible, especially across portions of north Georgia. A Heat Advisory is in effect for portions of central and eastern Georgia through 8 PM this evening due to hot temperatures and high humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms, mainly in the afternoon and evening, are expected each day through Monday. A few storms each day could become strong to severe, capable of producing frequent lightning, gusty to damaging winds, and heavy rainfall with localized flash flooding. Heat index values are forecasted to be 100 to 110 degrees across much of north and central Georgia, with the exception of the mountains, Wednesday through Sunday. A heat advisory has been issued for tomorrow for portions of central and east Georgia from 11 AM through 8 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 30, 5:45 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
545 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM Tstm Wnd Dmg 1 SSE Mountain Park 34.06N 84.41W
07/29/2024 Fulton GA Emergency Mngr
Tree down at intersection of Woodstock Road
and Leita Thompson Road.
&&Local storm report, Jul 30, 5:58 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
558 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Tstm Wnd Dmg 1 W Sandtown 33.71N 84.58W
07/29/2024 Fulton GA Emergency Mngr
Tree down at Reynolds Road and Campbellton
Road.
&&Local storm report, Jul 30, 6:23 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
623 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg 3 N Union City 33.62N 84.55W
07/29/2024 Fulton GA Emergency Mngr
Tree down at South Fulton Parkway and Mason
Rd.
&&Local storm report, Jul 30, 6:25 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
625 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Tstm Wnd Dmg 2 NNW Sandtown 33.72N 84.57W
07/29/2024 Fulton GA Emergency Mngr
Tree down at Reynolds Rd and Boat Rock Rd.
&&Local storm report, Jul 30, 6:27 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
627 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 1 N College Park 33.66N 84.45W
07/29/2024 Fulton GA Emergency Mngr
Powerlines down at Hemphill St and John
Calvin Ave.
&&Local storm report, Jul 30, 6:36 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
636 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Tstm Wnd Dmg 1 NW Cohutta 34.97N 84.97W
07/30/2024 Whitfield GA Emergency Mngr
Tree down at Apison Road and Parrott Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Lamar, Macon, Monroe and 3 more | 41 min |
| Jul 29, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett, Paulding | 40 min |
| Jul 29, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Fayette, Fulton, Heard | 45 min |
| Jul 29, 8:34 PM EDT | Special Weather Statement | FFC | Webster | 41 min |
| Jul 29, 8:34 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more | 46 min |
| Jul 29, 8:50 PM EDT | Special Weather Statement | FFC | Houston, Peach | 40 min |
| Jul 29, 9:01 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Jul 29, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe, Pike, Spalding, Upson | 34 min |
| Jul 29, 9:24 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Macon, Pulaski, Schley | 36 min |
| Jul 29, 9:25 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Jul 29, 9:48 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 27 min |
| Jul 29, 9:54 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Marion, Pulaski, Schley and 2 more | 36 min |
| Jul 29, 10:32 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Schley, Sumter | 13 min |
| Jul 29, 10:46 PM EDT | Special Weather Statement | FFC | Crisp, Sumter, Wilcox | 29 min |
| Jul 30, 3:30 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 44 more | 17 hr |
| Jul 30, 1:11 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Jul 30, 2:28 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more | 30 hr |
| Jul 30, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Towns, Union, White | 41 min |
| Jul 30, 6:21 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 39 min |
| Jul 30, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Gilmer, Gordon, Murray and 3 more | 48 min |
| Jul 30, 7:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Floyd, Forsyth, Gilmer and 2 more | 43 min |
| Jul 30, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 46 min |
| Jul 30, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin, White | 51 min |
| Jul 30, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Forsyth, Fulton and 3 more | 38 min |
| Jul 30, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.